MAUDE Adverse Event Report: DEPUY MITEK LLC US EXPRESSSEW III AC GUN; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

DEPUY MITEK LLC US EXPRESSSEW III AC GUN; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 214157
Medical Device Problem Codes Device-Device Incompatibility (2919); Noise, Audible (3273)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/13/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.
 
Event or Problem Description
It was reported that during a rotator cuff repair procedure, it was observed that the device was not firing properly, and the instrument was making a grinding noise when firing.Another like device was used to complete the procedure with less than five minutes surgical delay.There was no patient consequence reported.No additional information provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.H4: device manufacture date is currently unavailable.As of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.D9, h3, h6: the actual device has been returned and is currently pending evaluation.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.H11 additional narrative: investigation summary
=
> the product was returned to j&j medtech orthopaedics for evaluation.J&j medtech orthopaedics then conducted visual inspection and functional test of the device received.Visual inspection reveled that the device was received with a needle inserted into it.The expresssew iii ac gun was in a normal used condition.Upon the upper and lower jaw review, no structural anomalies could be detected.The rest of the expressew gun was in a normal shape.The needle was disassembled without restrictions.It shows the tip broken.The broken fragment was not returned.Due to the damage found in the needle, functional test was unable to be performed with it.To test its functionality, a sample rubber strip, new test needle and a test suture were used; as a result; the needle and the suture released as expected.The trigger was pulled several times, and the device performed as intended.The upper jaw was opened and closed without anomalies.No abnormal sounds were heard.No failure was detected.A manufacturing record evaluation was performed for the finished device lot number: 2344614070510, and no non-conformances were identified.The overall complaint was confirmed as the observed condition of the expresssew iii ac gun would contribute to the complained device issue.Based on the investigation findings and due to the needle condition, the potential cause can be traced to the needle damage precluding the device deploy as expected.Therefore, it has been determined that no corrective and/or preventative action is required.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.H11 additional narrative: b5: updated.
 
Event or Problem Description
This is report 1 of 2 for (b)(4).It was reported that during a rotator cuff repair procedure, an expresssew iii ac gun device and an expressew iii needle device were used together.According to the report, the devices were not firing properly and were making a grinding noise when firing.Another like device was used to complete the procedure with less than five minutes surgical delay.There was no patient consequence reported.No additional information provided.

Brand Name
EXPRESSSEW III AC GUN
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key20723798
Report Number1221934-2024-04140
Device Sequence Number12384361
Product Code LXH
UDI-Device Identifier10886705025190
UDI-Public(01)10886705025190(10)2344614070510
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 11/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number214157
Device Lot Number2344614070510
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/13/2024
Supplement Date Received by Manufacturer11/19/2024
11/28/2024
12/06/2024
12/12/2024
Initial Report FDA Received Date11/19/2024
Supplement Report FDA Received Date11/21/2024
12/03/2024
12/10/2024
12/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/05/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown